Texas, 2005

Flash Flooding in Texas, August 5, 2005

August 5, 2005 · NWS EWX · 3 events in 2 counties and zones

3 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 5, 2:36 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 5, 2:36 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CDT FRI AUG 5 2005

.DISCUSSION...
OUTFLOW FROM WEST CENTRAL TX AND EAST TX CONVECTION THURS EVE HAVE
COMBINED TO PRODUCE A FOCUS FOR CONVECTION OVER EASTERN PARTS OF
SOUTH CENTRAL TEXAS. SATELLITE DERIVED PRECIPITABLE WATER VALUES
ARE INDICATED TO BE AROUND 2 INCHES FOR THIS ENVIRONMENT TO SUPPORT
LOCALLIZED FLASH FLOOD THREATS. THIS CONVERGENCE ZONE SHOULD
GRADUALLY DILUTE DURING THE DAY BUT STILL ENABLE SOME ENHANCEMENT
OF SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN TWO-
THIRDS OF THE FORECAST AREA. ALSO, A SURFACE TROUGH OVER THE BURRO
MOUNTAINS OF MEXICO HAS ENHANCED UPSLOPE FLOW CONVECTION.
CONVECTIVE OUTFLOWS FROM THIS ACTIVITY COULD ENHANCE THE CHANCE
OF RAIN OVER THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU
LATER THIS MORNING. THUS POPS FOR TODAY ARE IN THE CHANCE CATEGORY
FOR ALL AREAS. WITH ADDED CLOUD COVER AND RAINS EXPECTED, WILL SEE
HIGH TEMPS COOL 2 OR 3 DEGREES FROM PERSISTENCE.

CONVECTIVE TRENDS IN THIS BROADLY UNSTABLE ENVIRONMENT COULD
EASILY INCREASE LOCALLIZED FLASH FLOOD THREATS ON SHORT NOTICE
ANYTIME FROM TODAY THROUGH TUESDAY WHEN HIGH PRESSURE ALOFT BEGINS
TO SLOWLY BUILD BACK OVER THE SOUTHERN PLAINS. SATURATION LEVELS
VARY QUITE A BIT FROM ONE PLACE TO THE NEXT, SO ISSUING FLASH
FLOOD WATCHES FOR THESE ISOLATED HEAVY RAIN EVENTS DONT MAKE SENSE
JUST YET.

MODEL TRENDS ARE SHOWING LESS CONFIDENCE IN THE RIDGE TAKING
HOLD, AND ANOTHER TUTT LOW IS FORECAST TO UNDERCUT THE RIDGE OVER
SOUTH TEXAS BY THURSDAY. THUS THE DRYING TREND FOR NEXT WEEK
APPEAR LESS FAVORABLE THAN IT DID FROM YESTERDAY. FOR NOW WILL
STICK WITH NO SIGNIFCANT POPS IN THE MIDDLE PART OF NEXT WEEK WITH
TEMPERATURES RISING 2-4 DEGREES IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  75  96  73 /  50  40  30  30
AUSTIN BERGSTROM INTL AIRPORT  92  70  94  71 /  50  40  30  30
DEL RIO INTL AIRPORT           94  76  93  75 /  30  30  20  20
SAN ANTONIO INTL AIRPORT       93  75  94  73 /  50  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Aug 5, 4:20 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT FRI AUG 5 2005

TXZ171>173-183>194-202>209-217>225-228-061000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
520 AM CDT FRI AUG 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT.
THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Travis

When
August 5, 7:30 AM CST to 10:00 AM CST
Where
Travis County, Pflugerville
Reported by
LAW ENFORCEMENT
Coordinates
30.433, -97.617

Up to 3 inches of rain fell near the sunrise period around Pflugerville, causing flash flooding that closed FM1825 and FM1325 just west of Pflugerville.

Flash Flood, Williamson

When
August 5, 7:30 AM CST to 10:00 AM CST
Where
Williamson County, Florence
Reported by
EMERGENCY MANAGER
Coordinates
30.833, -97.800

Flash flooding redeveloped in Williamson County in the mid morning, this time in the west and southwest part of the county. Thunderstorms produced a general 1 to 2 inch rain over the western half of the county, with up to 3 inches near Florence. Flash flooding developed between Florence and Round Rock, closing SH195, SH136, and FM487, among other roads.

Flash Flood, Travis

When
August 5, 8:00 AM CST to 10:00 AM CST
Where
Travis County, Oak Hill
Reported by
EMERGENCY MANAGER
Coordinates
30.233, -97.850

Early morning thunderstorms produced widespread 1 inch rainfall over southwestern Travis County, with up to 3 inches near Oak Hill. Flash flooding closed several roads in Oak Hill.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469292, 5469293, 5469294.